Complete reports on the toxic effects of arsenical preparations in the treatment of syphilis have been made by the Medical Research Council,1 by Phelps and Washburn,2 by Kerl3 and by Cole and his co-workers.4 However, few cases have been recorded in which a reaction followed the use of tryparsamide. This may be due in part to the fact that tryparsamide is used infrequently except in treatment of paresis.
The report of Cole and his co-workers includes a case of dermatitis and a case of severe gastro-intestinal reactions following the administration of tryparsamide. Robinson5 also reported a case of fixed dermatitis due to tryparsamide, the first mention in the literature.
In a case of sensitivity to tryparsamide which we observed there were such severe disturbances that the occurrence was thought worthy of record.
REPORT OF A CASE
M. L. C., a man aged
MILLER JK, O'DONNELL HJ. SENSITIVITY TO TRYPARSAMIDE. Arch Derm Syphilol. 1937;35(2):264–266. doi:10.1001/archderm.1937.01470200064008
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: